I have previously had a horrible panic disorder and then when the panic attacks stopped it became general anxiety. Now, that I've been on so many anti-anxiety, anti-depressants and benzo's, I recently stopped taking my anti-depressants because it is a new one and not generic and I can't afford it and I wanted to see how I would be without it... well with coming off of that and being on benzos and other anti-anxiety meds - I have absolutely NO energy whatsoever. I can't wake up in the mornings, I can't even sleep at night because I sleep all day. It is ruining my life. I tried adderall and have taken it a few times this month to see the effects and it has been a God send to me. Just a low dose makes me incredibly awake, productive, I've lost weight and have motivation to actually workout and I'm getting my life back in a month. I don't know how to talk to my doctor about this, because I know it wasn't right for me to take a drug that was not prescribed to me. Illegal in fact. I don't think any doctor would have tried it for me before though, so I wonder what I should do. Should I bring this revelation up to my doctor. I know it is typically for patients with ADHD and have had ADHD in the past, but I've never had ADHD. I've always had either depression or anxiety but I really think it would help me right now, at least for the short term. I also know that ADHD is just the label use, there are other things that can help. Or should I just try a different anti-depressant? PLEASE HELP!
2 Dec 2010
Typically you are correct with what the prescribe Adderall for, but there are things that medications can be used for called OFF LABEL PRESCRIBING. I wouldn't see that a doctor would give you and Amphetamine for you to have more energy, but they may very well change the anti-deppressant to one that you can afford or even consider reducing, just slightly, to not induce panic attacks and more anxiety. That would be the approach that I would use to begin with. There are Amphetamine medications that aren't used for ADHD or ADD that might be worth looking into and if you are really trying to lose weight than I would mention that also there are several medicatons like Adipex, Bontril (which has a generic), and several others. Just be honest with your doctor, I have found that has been the best approach ecspecially when talking about medication changes. Hope this has been at least a little helpful. Good Luck.
- Adderall Information for Consumers
- Adderall Information for Healthcare Professionals (includes dosage details)
- Side Effects of Adderall (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... with executive dysfunction? In my case it seems to be the one thing that is really affecting my quality of life and am not sure how to deal with ...
Adderall - makes me moody & can't stand myself, causing family problems, anyone else felt like this?
Attention Deficit Hyperactivity Disorder (ADHD) - hello.i take 25 mg of adderall xr in the morning... and 20 mg in the afternoon.this meds makes me ...
... ADHD (I've been tested by a psychiatrist as a child and as an adult and am most definitely ADHD). At the moment I'd choose between ...